MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.It was indicated that the device is not returning for evaluation as it remains implanted in patient eye; therefore a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted, it was noted to have an unidentifiable foreign object attached to the underside of the lens.The foreign object was removed and retained.There was no injury to patient.The patient is doing fine postop.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/9/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Fiber was sent for further investigation.Ftir analysis indicates that the foreign material is consistent with a cellulosic material (e.G.Cotton, rayon, lint).Potential and indirect exposure to cellulosic material is possible; however, throughout the manufacturing processes there are various cleaning operations and 100% visual inspection utilizing a microscope magnification steps that would have identified and discarded a lens with a similar particulate, as required by our approved procedures.The manufacturing process is performed inside a regulated clean room class 6 manufacturing room that requires full gowning before entering the room.The manufacturing data confirmed that no process deviation could be undetected by our control process.The complaint issue reported was verified.It, however, could not be fully confirmed if the particle identified was from the manufacturing process, since the device was handled and prepare for surgical process.Based on the analysis of the return, there is no indication of a product quality deficiency.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar investigations have been received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION
santa ana CA
MDR Report Key7887881
Report Number2648035-2018-01248
Device Sequence Number16825932
Product Code HQL
UDI-Device Identifier05050474558106
UDI-Public(01)05050474558106(17)191213
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/23/2018
10/25/2020
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date11/13/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005